MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38480
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # = p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Per rep - yesterday while in a case i had a dr place a 6x80 zilver ptx stent, i watched the tech flush the stent properly and they deployed it correctly.The stent seem to be moving as they were deploying and once the stent was fully deployed we placed a 6x80 medtronic evercross balloon, the stent seem to be significantly shorter than the balloon.The doctor also had glow tape with measurements on the patients leg, so you can see the sizing.I triple checked the stent box and inside packaging that is was a 6x80 stent and the balloon.
 
Additional Manufacturer Narrative
Pma/510(k) # = p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4), cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington , indiana , 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: the zisv6-35-125-6-80-ptx device of lot number c1431536 involved in this complaint was implanted in the patient, and was not available for evaluation.With the information provided, a document based investigation was conducted.Lab evaluation ¿ n/a.Document review: prior to distribution zisv6-35-125-6-80-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zisv6-35-125-6-80-ptx of lot number c1431536 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1431536.As per the additional information provided, it was confirmed that the distal end of the stability sheath was not inside the access sheath during deployment.It should be noted that the instructions for use (ifu0118-4) states the following: ¿note: ensure the distal end of the stability sheath is inside the access sheath.¿ image review: images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: impression: confirmation of a segmentally concertinaed stent is confirmed.The antegrade approach, severely calcified irregular plaque matching the segment that was likely concertinaed, crowded stent elements, and the reported stent movement on implantation are consistent with the event.Severely calcified irregular plaque tends to extract stents.The overwhelming majority of concertinaed stent complaints involve antegrade access.During antegrade deployment, the increased length of delivery system outside the patient is more difficult to fix.The acute access angles introduce significantly more friction that dampens feedback and blunts adjustments.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to the distal end of the stability sheath being outside of the access sheath during deployment, the antegrade approach and difficult patient anatomy.Difficult patient anatomy may have also contributed to this event, as per the imaging review ¿severely calcified irregular plaque tends to extract stents¿.Summary: complaint is confirmed as the failure was verified in the image(s).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8522938
Report Number3001845648-2019-00162
Device Sequence Number16615621
Product Code NIU
UDI-Device Identifier10827002384801
UDI-Public(01)10827002384801(17)190927(10)C1431536
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2019
Device Model NumberG38480
Device Catalogue NumberZISV6-35-125-6-80-PTX
Device Lot NumberC1431536
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/22/2019
Event Location Hospital
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer03/27/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR